MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAXSFT10 2MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAXSFT10 2MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLX100202
Medical Device Problem Codes Separation Failure (2547); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Date of event: the event occurred in october 2019, however, the date of the event is not known / reported.Procode: krd/hcg.The device lot number is not available / not reported.The expiration date of the device is not known.The phone and email address of the initial reporter are not available / reported.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ as the reason for non-evaluation.If the device returns, a device investigation will be performed.The device manufacture date is not known as the device lot number is not available / not reported.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the neurovascular aneurysm treatment procedure, the 2mm x 2cm deltaxsft 10 coil (dlx100202 / lot# unk) could not be detached.The event resulted in a 5-minute delay in the procedure.The procedure was completed with a different coil.There was no report of any patient adverse event or injury.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the neurovascular treatment procedure targeting the right vertebral artery dissecting aneurysm with parent vessel occlusion in the 61-year old female patient with a history of subarachnoid hemorrhage, the 2mm x 2cm deltaxsft 10 coil (dlx100202 / l15789) could not be detached using the enpower detachment control box (dcb) with the enpower control cable; all connections fit properly without the application of force.The coil was successfully removed from the patient still attached to the delivery system and not in stretched condition.It was reported that when the detachment issue first occurred, both the enpower dcb and enpower connecting cable were replaced first to see if they were the cause of the issue.The system did undergo a pre-deployment check with no fault light seen and upon pressing the power button, all the lights illuminated.The audible signal beep was heard when the detachment was initiated.The same enpower dcb and enpower connecting cable were used to detach subsequent coils.The event resulted in a 5-minute delay in the procedure.The procedure was completed with a different coil.There was no report of any patient adverse event or injury.The product was returned for evaluation.The investigational finding is documented below.Investigation summary: the non-sterile 2mm x 2cm deltaxsft 10 coil was received contained in a pouch.Visual inspection was performed.There was no damage noted on the device.Microscopic inspection was performed.The distal outer sheath did not show sign that it had been softened, the resistance heating (rh) coil has not been heated which indicates that the detachment process has not been initiated.The articulation joint was noted on the distal outer sheath, the embolic coil was found separated and stuck inside the green section of the introducer.Kinks were observed on the embolic coil.No additional damage was observed.Functional testing was performed.The resistance of the device was measured with a multimeter using a lab sample enpower control cable.The resistance was measured to be 55.0; this is within the specification range of 48.4 - 56.0.The 2mm x 2cm deltaxsft 10 coil was then connected to the sample enpower control cable and a detachment control box (dcb).The power was turned on and the green system ready light illuminated.A review of manufacturing documentation associated with this lot (l15789) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint documented that the 2mm x 2cm deltaxsft 10 coil could not be detached during the procedure using the enpower control cable and the enpower detachment control box.The device was returned, during visual and microscopic inspection, the embolic coil was observed separated and stuck inside the green section of the introducer.The device electrical resistance was measured after visual and microscopic inspection and was observed to be within specification after undergoing visual and microscopic inspection.The rh coil did not show evidence of being heated.The actual detachment process could not be tested on the returned device as the embolic coil was already mechanically separated from the device and kinks were observed on the coil.The failure to detach issue reported could not be confirmed through functional testing as the coil was already separated from the device.In addition, the electrical resistance of the device was measured and observed to be within the specification range.When the returned device was connected to the lab sample enpower control cable and enpower detachment control box and the system was powered on, the green system ready light illuminated.Coil kinking is a known potential issue associated with the use of the device.The instruction for use provides proper handling instructions for the device to prevent issues such as kink from occurring.The coil kinked condition was not originally reported with the complaint.The likely cause of the kinks observed on the coil and of the mechanical detachment is applied force, though the exact cause cannot be conclusively determined.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 2mm x 2cm deltaxsft 10 coil left the manufacturing facility with the embolic coil with kinks observed on it and in a mechanically separated state from the rest of the device component.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the stretched condition observed on the returned coil was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on 12/9/2019.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(6).The purpose of this mdr is to include the additional event information received on (b)(6) 2019.[addional information]: the healthcare professional reported that during the neurovascular treatment procedure targeting the right vertebral artery dissecting aneurysm with parent vessel occlusion in the 61-year old female patient with a history of subarachnoid hemorrhage, the 2mm x 2cm deltaxsft 10 coil (dlx100202 / l15789) could not be detached using the enpower detachment control box (dcb) with the enpower control cable; all connections fit properly without the application of force.The coil was successfully removed from the patient still attached to the delivery system and not in stretched condition.It was reported that when the detachment issue first occurred, both the enpower dcb and enpower connecting cable were replaced first to see if they were the cause of the issue.The system did undergo a pre-deployment check with no fault light seen and upon pressing the power button, all the lights illuminated.The audible signal beep was heard when the detachment was initiated.The same enpower dcb and enpower connecting cable were used to detach subsequent coils.The event resulted in a 5-minute delay in the procedure.The procedure was completed with a different coil.There was no report of any patient adverse event or injury.A review of manufacturing documentation associated with this lot (l15789) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAXSFT10 2MM X 2CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9366027
Report Number3008114965-2019-01235
Device Sequence Number2972828
Product Code KRD
UDI-Device Identifier10886704077305
UDI-Public10886704077305
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Catalogue NumberDLX100202
Device Lot NumberL15789
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2019
Initial Date Received by Manufacturer 11/06/2019
Supplement Date Received by Manufacturer11/25/2019
12/09/2019
12/10/2019
Initial Report FDA Received Date11/22/2019
Supplement Report FDA Received Date11/25/2019
12/09/2019
12/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENPOWER CONTROL CABLE; ENPOWER DCB
Patient Age61 YR